Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 167, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 30, 2007, 2:16 PM CDT for Panola County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 2:16 PM CDT (19:16 UTC)
- Expired
- Aug 30, 2007, 3:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Panola County, MS
The radar
The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:05 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 30, 11:05 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1105 AM CDT THU AUG 30 2007 .DISCUSSION...SURFACE ANALYSIS THE MORNING PLACES A WEAK SURFACE COLD FRONT ACROSS THE MID SOUTH...PRIMARILY ALONG I-40. REGIONAL WSR-88D RADAR TRENDS SHOW CONVECTIVE ACTIVITY OUTSIDE A MAJORITY OF THE FORECAST AREA WITH THE EXCEPTION OF PHILLIPS AND COAHOMA COUNTIES. MAIN FORECAST CONCERN THIS AFTERNOON WILL BE CONVECTIVE CHANCES. THE WEAK COLD FRONT WILL CONTINUE TO SLOWLY PUSH THROUGH THE MID SOUTH THROUGH TONIGHT. MODEL SOUNDINGS INDICATE BEST INSTABILITY (SURFACE BASED CAPE AROUND 2000 J/KG...LI/S AROUND -6) WILL REMAIN ALONG/AHEAD OF THE SURFACE BOUNDARY WITH CHANCES DIMINISHING FURTHER NORTH ACROSS THE FORECAST AREA. THE BEST CHANCES FOR SHOWERS/THUNDERSTORMS WILL BE ACROSS THE SOUTHERN TIER OR TWO OF COUNTIES ACROSS NORTH MISSISSIPPI. MADE AJUSTMENTS TO POPS ACROSS THE NORTHERN HALF FOR THE AFTERNOON AS RAIN CHANCES WILL BE MINIMAL AT BEST...AND SOME SLIGHT ADJUSTMENTS TO AFTERNOON HIGHS BASED ON CURRENT SHORT TERM TRENDS. UPDATED GRIDS WILL BE PUBLISHED SHORTLY... .PREV DISCUSSION...ISSUED 209 AM CDT THU AUG 30 2007 A COLD FRONT THAT IS CURRENTLY LOCATED FROM SOUTHERN ILLINOIS...TO SOUTHEAST MISSOURI...TO NORTHWEST ARKANSAS WILL MOVE INTO THE MIDSOUTH TODAY. THE FRONT IS MORE OF A DEWPOINT FRONT AS WINDS HAVE ALREADY SWITCHED AROUND TO THE NORTH-NORTHWEST ACROSS NORTHEAST ARKANSAS AND AT MEMPHIS INTERNATIONAL. DON/T EXPECT MUCH OF A COOL DOWN BEHIND THE FRONT EITHER JUST DRIER AIR. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY OUT AHEAD OF THE FRONT ALTHOUGH A FEW MAY DEVELOP ALONG THE FRONT TODAY. BEST CHANCES WILL BE ACROSS NORTH MISSISSIPPI. CLOUD COVER AND CONVECTION SHOULD KEEP HIGHS IN THE LOWER TO MID 90S. TONIGHT...FRONT WILL LINGER ACROSS SOUTHERN SECTIONS OF THE CWA. WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS IN FORECAST FOR THIS AREA. ELSEWHERE...EXPECT DRIER AIR TO BEGIN TO FILTER INTO THE AREA. LOWS MAY BE A TAD COOLER ACROSS NORTHERN SECTIONS OF THE MIDSOUTH. EXPECT READINGS IN THE UPPER 60S TO MID 70S. FRIDAY THROUGH SATURDAY NIGHT...NORTHEASTERLY WINDS WILL CONTINUE TO FILTER DRIER AIR INTO THE MIDSOUTH AS SFC HIGH PRESSURE BUILDS IN FROM THE NORTH. THE DRY AIR WILL ALLOW FOR SOME COOLER NIGHTS BUT TEMPERATURES WILL QUICKLY REBOUND DURING THE DAY. EXPECT LOWS IN THE MID 60S TO LOWER 70S WITH HIGHS IN THE MID 90S POSSIBLY UPPER 90S. SUNDAY THROUGH THE END OF THE FORECAST PERIOD...MOISTURE WILL SLOWLY RETURN TO THE MIDSOUTH DURING THIS TIME PERIOD. SUNDAY THROUGH MONDAY NIGHT...SOUTHERLY WINDS WILL BRING SLIGHTLY HIGHER DEWPOINTS INTO SOUTHEASTERN SECTIONS OF THE MIDSOUTH. THE INCREASE IN MOISTURE MAY TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM DURING THIS TIME. BY WEDNESDAY THE ENTIRE MIDSOUTH WILL SEE AN INCREASE IN MOISTURE. THE COMBINATION OF THE MOIST AIRMASS AND DAYTIME HEATING WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA. HIGHS WILL REMAIN IN THE LOWER TO MID 90S DURING THIS TIME WITH LOWS IN THE UPPER 60S TO UPPER 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 94 75 94 72 / 30 10 10 0 MKL 94 69 92 65 / 30 10 10 0 JBR 95 70 93 67 / 20 10 10 0 TUP 92 73 92 70 / 40 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Aug 30, 3:38 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 338 AM CDT THU AUG 30 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 338 AM CDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE MID-SOUTH TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SOME STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Aug 30, 2:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 207 PM CDT THU AUG 30 2007 MSZ008-012-302000- TATE MS-PANOLA MS- 207 PM CDT THU AUG 30 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF COMO AT 207 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITIES OF BATESVILLE...SARDIS...AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:51 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.